# SDR 98ZZZX3033

- Difficulty date: July 30, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N40698
- Make and model: Piper PA-32-300
- Aircraft serial: 327440056
- Engine: Lyc IO540K1G5
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Shaft
- Condition: Worn
- Location: Magneto
- Part time: 195 hours
- Component: Slick, 6351
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REMOVED MAGNETO FOR 200 HOUR CHECK.  FOUND IMPULSE ASSY LOOSE ON SHAFT.  NUT HAD WORN THREADS ON SHAFT EVEN THOUGH COTTER PIN WAS STILL IN PLACE.  WOODRUFF KEYS HAD BEEN CUT NEARLY IN HALF.  SUBMITTER STATED THIS IS THE SECOND MAGNETO/IMPULSE ASSY FOUND TO HAVE THIS CONDITION.  THE OTHER UNIT ALSO HAD LESS THAN 200 HOURS.  SUBMITTER BELIEVES BOTH NUTS HAD BEEN TORQUED PROPERLY.
